Texas, 2021Flash Flooding in Texas, April 30, 2021
April 30, 2021 · NWS EWX · 6 events in 2 counties and zones
A warm front moved into South Central Texas from the Gulf of Mexico. 0 inches.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A warm front moved into South Central Texas from the Gulf of Mexico. The airmass this front moved into was very moist with precipitable water values around 2.0 inches. Thunderstorms developed along the front and some produced heavy rain that led to flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Apr 30, 5:57 PM CST, 58 minutes earlier.
Area forecast discussion, Apr 30, 5:57 PM CST, 58 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Austin/San Antonio TX
657 PM CDT Fri Apr 30 2021
.AVIATION...
/00Z TAFS/
The Austin and San Antonio terminals are expected to go through a
busy night as far as weather goes with IFR and LIFR for most of the
tonight into Saturday period. Moderate to heavy showers and scattered
thunderstorm activity is forecast to affect the area as a surface
pressure system linger around the region and upper level disturbance
over northern Mexico pushes to the east and into the Rio Grande
Saturday. Several rounds of storms are expected through the period
with little improvement for the next 18 to 24 hours. For DRT, a line
of storms is expected to move across or nearby the airport around
08Z with additional storms continuing through 16Z/17Z. Chances for
rain comes to an end from DRT around 20Z and mid to late Saturday
evening for the I-35 sites. Gusty winds of 20 to 25 knots could occur
with any storms.
&&
.PREV DISCUSSION... /ISSUED 416 PM CDT Fri Apr 30 2021/
SHORT TERM (Tonight through Saturday Night)...
Bottom Line Up Front
..Heavy Rains with Flash Flooding Potential through Saturday
Night...
..Flash Flood Watch is in Effect for areas east of a Vanderpool to
Hondo to Charlotte line through Saturday Evening...
..Rainfall Amounts of 2 to 5 Inches with Isolated 8 Inches
Possible...
..There is a Chance for Strong to Severe Thunderstorms through
Saturday Evening...
Scattered showers and isolated thunderstorms are affecting most of
the eastern half counties of South Central Texas as a surface low
pressure system pushes into the middle Texas coast. The surface low
is driving a warm front toward the Coastal Plains and into the I-35
corridor where most of the shower activity is occurring. Out west
across the Rio Grande, light to moderate rain is happening and
expected to persist through late tonight with the help of pulses of
energy ahead of the upper level system slowly moving over northern
Mexico.
We may have a short break early this evening before scattered to
numerous showers and thunderstorms develop and fill up most areas
from the south to north and from the southwest to the northeast
before or shortly after midnight tonight. HiRes models suggest a
heavy line of convection between Highway 281 and Interstate 35 and
another line of strong convective activity along the Rio Grande.
These lines of convection are expected to produce heavy rain
resulting in the potential for flash flooding. As the night progress,
the upper level low pressure system over Mexico will continue to
push to the east while adding more fuel to the storms already
affecting the area and offering new opportunity for storms to
develop. Any storm that develops has the potential to be strong to
marginally severe with main weather hazard being large hail and
damaging winds.
By Saturday morning, the upper level low is expected to enter the
Rio Grande and continue to push to the northeast and exiting our
area Saturday night into early Sunday. As the upper level
disturbance moves across the area, a broad surface low pressure
circulation is forecast to be in place for elongating the time of
the storms over our area. Rain chances come to an end from west to
east Saturday night into Sunday.
LONG TERM (Sunday through Friday)...
The upper level trough will be exiting stage east taking the showers
and thunderstorms with it early Sunday morning. Moisture decreases a
bit and with mixing, temperatures warm to above normal for Sunday. A
dryline moves east toward the I-35 corridor Monday allowing
temperatures to soar into the upper 80s and 90s most areas. Forecast
soundings show a weak capping inversion at time of peak heating that
may be able to be broken by the dryline and strong heating. Have
added slight chances of showers and thunderstorms for the eastern
Hill Country to the I-35 corridor late Monday afternoon. Forecast
soundings also show MUCAPEs of 2,000 to 3,000 J/kg along the dryline
indicating a potential for an isolated strong to severe storm. A cold
front and upper level trough move across our area Monday night into
Tuesday. Upward forcing by these features will generate isolated to
widely scattered showers and thunderstorms over our eastern areas
where moisture will be deepest. Convective parameters decrease Monday
night into Tuesday, however cannot rule out a strong storm or two.
Dry northwesterly flow aloft brings fair weather Wednesday through
next Friday. Temperatures will average within a degree or two of
normal for mid to late next week.
&&
.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry 66 73 64 86 69 / 90 90 70 10 0
Austin Bergstrom Intl Airport 65 73 63 86 68 / 90 90 70 10 0
New Braunfels Muni Airport 67 76 64 89 69 / 90 90 50 - 0
Burnet Muni Airport 64 71 61 85 68 / 90 100 60 10 0
Del Rio Intl Airport 64 77 61 95 66 / 90 80 10 0 0
Georgetown Muni Airport 65 73 63 85 68 / 90 90 70 10 0
Hondo Muni Airport 66 76 60 90 66 / 90 80 30 - 0
San Marcos Muni Airport 64 74 63 88 68 / 90 90 60 10 0
La Grange - Fayette Regional 68 76 66 87 71 / 90 90 70 10 0
San Antonio Intl Airport 67 74 64 88 69 / 90 90 50 - 0
Stinson Muni Airport 67 75 64 90 69 / 90 90 40 - 0
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch through Saturday evening for Atascosa-Bandera-
Bastrop-Bexar-Blanco-Caldwell-Comal-De Witt-Fayette-Gillespie-
Gonzales-Guadalupe-Hays-Karnes-Kendall-Kerr-Lavaca-Lee-Medina-
Travis-Wilson.
&&
Short-Term/Aviation...17
Long-Term...Platt
Decision Support...Brady
Hazardous weather outlook, Apr 30, 2:36 AM CST, 16 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
336 AM CDT Fri Apr 30 2021
TXZ171>173-183>194-202>209-217>225-228-011200-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
336 AM CDT Fri Apr 30 2021
This Hazardous Weather Outlook is for South-Central Texas..
.DAY ONE...Today And Tonight.
Numerous showers and scattered thunderstorms are forecast to
continue today and tonight. The heaviest rainfall is expected
across the Coastal Plains where accumulations could reach 2-4
inches with isolated totals in excess of 6 inches. A Flash Flood
Watch is in effect for locations south and east of a Pleasanton
to New Braunfels to Fayetteville line.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Numerous showers and scattered thunderstorms are forecast to
continue into Saturday night. The Flash Flood Watch will remain
in effect for locations south and east of a Pleasanton to New
Braunfels to Fayetteville line through Saturday evening. A strong
to marginally severe storm is also possible Saturday.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to submit storm or flooding reports to
the National Weather Service.
In the hours before
Local storm report, Apr 30, 2:26 PM CST, 4 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
326 PM CDT FRI APR 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0733 PM TORNADO 4 SSE HONDO 29.30N 99.10W
04/28/2021 MEDINA TX NWS STORM SURVEY
AN NWS STORM SURVEY TEAM FOUND EVIDENCE OF
AN EF1 TORNADO WITH MAX WINDS OF 110 MPH
THAT WAS ON THE GROUND FOR ALMOST 2 MILES.
PLEASE VIEW THE PUBLIC INFORMATION STATEMENT
FOR DETAILS.
&&
AATLocal storm report, Apr 30, 3:26 PM CST, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
426 PM CDT FRI APR 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0712 PM TSTM WND DMG D'HANIS 29.33N 99.29W
04/28/2021 MEDINA TX NWS STORM SURVEY
MULTIPLE TREES FROM WEST OF TOWN ALONG OLD
HWY 90 INTO TOWN WITH LARGE LIMBS DOWN OR
TRUNKS SNAPPED. OTHER DAMAGE INCLUDED
DESTRUCTION OF A SMALL METAL CAR PORT AND A
CENTER PIVOT IRRIGATION SYSTEM SLIPPED. WIND
DRIVEN HAIL ALSO CAUSED DAMAGE. WINDS WERE
ESTIMATED BETWEEN 75 AND 105 MPH ACROSS THIS
AREA.
&&
AATLocal storm report, Apr 30, 3:34 PM CST, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
434 PM CDT FRI APR 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0727 PM TSTM WND DMG 1 WNW HONDO 29.35N 99.16W
04/28/2021 MEDINA TX NWS STORM SURVEY
IN AND AROUND HONDO...IN ADDITION TO WIDE
SPREAD TREE DAMAGE AND MULTIPLE CENTER PIVOT
IRRIGATION SYSTEMS TOPPLED THERE WERE TWO
INSTANCES OF METAL BUILDINGS HAVE THEIR
LARGE DOORS BLOWN IN OR OUT...AND PARTS OF
THE METAL ROOFING BLOWN OFF A BUILDING NEAR
THE AIRPORT AMONG OTHER DAMAGE. WINDS HERE
WERE ALSO ESTIMATED AT 75-110 MPH.
&&
AATLocal storm report, Apr 30, 3:39 PM CST, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
439 PM CDT FRI APR 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM TSTM WND DMG 9 SW CASTROVILLE 29.28N 99.00W
04/28/2021 MEDINA TX NWS STORM SURVEY
EAST OF THE EF-1 TORNADO AND SOUTH OF DUNLEY
ADDITIONAL SUBSTANTIAL DAMAGE WAS FOUND. TWO
DIFFERENT SECTIONS OF POWER LINES WERE
KNOCKED DOWN...PARTIAL ROOF DAMAGE TO TWO
RESIDENCE WERE OBSERVED...AND MORE TREES HAD
LARGE LIMBS MISSING WITH CONTINUED DAMAGE TO
CENTER PIVOT IRRIGATION SYSTEMS. WIND
ESTIMATES WERE BETWEEN 80 AND 105 MPH.
&&
AATFlash Flood, Comal
- When
- April 30, 6:55 PM CST to 9:30 PM CST
- Where
- Comal County, 1.38 mi ESE of Anholt to 1.2 mi S of Anholt
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 29.790, -98.450
A thunderstorm produced heavy rain that led to flash flooding closing roads north of Bulverde.
Flash Flood, Comal
- When
- April 30, 6:56 PM CST to 9:30 PM CST
- Where
- Comal County, 2.22 mi N of Sattler to 2.05 mi N of Sattler
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 29.862, -98.165
Thunderstorms produced heavy rain the led to flash flooding. FM 2673 in Sattler was closed due to water over the road just east of the intersection with River Rd. near the Guadalupe River.
Flash Flood, Bexar
- When
- April 30, 7:05 PM CST
- Where
- Bexar County, 1.8 mi W of Cementville to 0.97 mi NE of Castle Hills
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 29.500, -98.500
Thunderstorms produced heavy rain that led to flash flooding. Streets were flooded around Olmos Creek in northern San Antonio.
Flash Flood, Bexar
- When
- April 30, 8:11 PM CST to 10:45 PM CST
- Where
- Bexar County, 1.16 mi WSW of San Antonio to 1.04 mi WSW of San Antonio
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 29.415, -98.508
Thunderstorms produced heavy rain that led to flash flooding. Streets were flooded around Apache Creek near downtown San Antonio.
Flash Flood, Bexar
- When
- April 30, 8:28 PM CST to 10:45 PM CST
- Where
- Bexar County, 1.59 mi ENE of Woodlawn Lake to 1.55 mi ENE of Woodlawn Lake
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 29.456, -98.495
Thunderstorms produced heavy rain that led to flash flooding. An apartment complex near Howard St. and San Pedro Ave. in northern San Antonio was evacuated due to flooding.
Flash Flood, Bexar
- When
- April 30, 8:33 PM CST to 10:45 PM CST
- Where
- Bexar County, 1.21 mi NNW of San Antonio to 1.78 mi SW of San Antonio
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 29.435, -98.500
Thunderstorms produced heavy rain that led to flash flooding. The Emergency Manager reported several high water evacuations and closed roads around San Antonio.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Strong Wind in Massachusetts, April 30, 20212 injured · $30,000 · 10 events
- Damaging Winds in Virginia, April 30, 2021$41,000 · 55 kt wind · 7 events
- Damaging Winds in Maryland, April 30, 2021$37,000 · 55 kt wind · 8 events
- High Wind and Strong Wind in New York, April 30, 202150 kt wind · 27 events
- High Wind in Pennsylvania, April 30, 20211 injured · 52 kt wind · 10 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, April 30, 202155 kt wind · 17 events
- High Wind in Pennsylvania, April 30, 202153 kt wind · 13 events
- Flash Flooding in Texas, April 30, 202111 events
- High Wind in Delaware, April 30, 20211 injured · 50 kt wind · 3 events
- High Wind in New Jersey, April 30, 202158 kt wind · 7 events
- Flash Flooding in Texas, April 30, 20214 events
- High Wind in New York, April 30, 202157 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 954635, 954636, 954637, 954638, 954639, 954640.